Alert archive / Iowa / Wind Chill Advisories in 2020

Wind Chill Advisory 1, NWS La Crosse, WI

January 15, 20205 counties in Wisconsin; 6 counties in Iowa; 6 counties in Minnesota

NWS La Crosse, WI issued this wind chill advisory at Jan 15, 2020, 3:25 PM CST for 5 counties in Wisconsin; 6 counties in Iowa; 6 counties in Minnesota. It took effect at Jan 15, 2020, 9:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2020, 3:25 PM CST (21:25 UTC)
In effect from
Jan 15, 2020, 9:00 PM CST
Expired
Jan 16, 2020, 9:00 AM CST
In force
12 hr
Issued by
NWS La Crosse, WI

Counties Chickasaw County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Buffalo County, WI, Clark County, WI, Jackson County, WI, Taylor County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 60 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2020-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2020-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1080 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

895 
WWUS43 KARX 152125
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
325 PM CST Wed Jan 15 2020

...Bitter Cold Wind Chills This Evening Into Thursday Morning...
...Winter Storm Likely Friday through Saturday...

.Very cold temperatures combined with brisk northwest winds will
produce bitter cold wind chills of -20 to -30 this evening into
Thursday morning.

.Widespread accumulating snow and a wintry mix at times of snow 
and freezing rain will be possible Friday through Saturday. Snow 
accumulations of 4 to 10 inches will be possible. Ice 
accumulations of up to one tenth of an inch are possible, mainly 
south of Interstate 90. In addition, strong northwest winds 
Saturday afternoon and evening may lead to blowing and drifting 
snow.

IAZ008>010-018-019-029-MNZ079-086>088-094-095-WIZ017-029-032>034-
160530-
/O.NEW.KARX.WC.Y.0001.200116T0300Z-200116T1500Z/
/O.NEW.KARX.WS.A.0002.200117T1200Z-200119T0000Z/
Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Wabasha-Dodge-
Olmsted-Winona-Mower-Fillmore-Taylor-Clark-Buffalo-Trempealeau-
Jackson-
Including the cities of Osage, Cresco, Decorah, Charles City, 
New Hampton, Oelwein, Wabasha, Dodge Center, Rochester, Winona, 
Austin, Preston, Medford, Neillsville, Alma, Arcadia, Whitehall, 
and Black River Falls
325 PM CST Wed Jan 15 2020

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST THURSDAY...
...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY AFTERNOON...

* WHAT...Very cold wind chills of 20 to 30 below zero tonight into
  Thursday morning. Heavy mixed precipitation possible Friday into
  Saturday. Total snow accumulations of 4 to 6 inches and ice
  accumulations of around one tenth of an inch possible across
  northeast Iowa. Total snow accumulations of 6 to 10 inches and 
  a glaze of ice are possible across southeast Minnesota into 
  north central Wisconsin. Winds could gust as high as 40 mph on 
  Saturday.

* WHERE...Portions of central, north central and west central 
  Wisconsin, north central and northeast Iowa and southeast 
  Minnesota.

* WHEN...For the Wind Chill Advisory, from 9 PM this evening to 
  9 AM CST Thursday. For the Winter Storm Watch, from Friday 
  morning through Saturday afternoon.

* IMPACTS...Travel could be very difficult. Patchy blowing snow
  could significantly reduce visibility. The hazardous conditions
  could impact the morning or evening commute. The cold wind
  chills could cause frostbite on exposed skin in as little as 30
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

Monitor the latest forecasts for updates on this situation. 

&&

$$

IAZ011-030-MNZ096-WIZ041>044-053>055-061-160530-
/O.NEW.KARX.WS.A.0002.200117T1200Z-200119T0000Z/
Allamakee-Clayton-Houston-La Crosse-Monroe-Juneau-Adams-Vernon-
Crawford-Richland-Grant-
Including the cities of Waukon, Elkader, Caledonia, La Crosse, 
Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, 
Richland Center, and Platteville
325 PM CST Wed Jan 15 2020

...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY AFTERNOON...

* WHAT...Heavy mixed precipitation possible. Total snow
  accumulations of 4 to 8 inches and ice accumulations up to one
  tenth of an inch possible, with the highest ice amounts over
  southwest Wisconsin and northeast Iowa. Winds could gust as 
  high as 35 mph on Saturday.

* WHERE...Portions of central, southwest and west central 
  Wisconsin, northeast Iowa and southeast Minnesota.

* WHEN...From Friday morning through Saturday afternoon.

* IMPACTS...Travel could be very difficult. Patchy blowing snow
  could significantly reduce visibility. The hazardous conditions
  could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

DAS/Lee
3 follow-up statements
803 
WWUS43 KARX 160319
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
919 PM CST Wed Jan 15 2020

...Bitter Cold Wind Chills Into Thursday Morning...
...Winter Storm Likely Friday through Saturday...

.Wind chills this evening were already in the 20 to 25 below zero
range across portions of southeast Minnesota. These will continue
to drop with values of 20 to 30 below expected overnight into
Thursday morning.

Widespread accumulating snow and a wintry mix of snow and 
freezing rain is expected to occur Friday into Saturday. Snow 
accumulations of 4 to 10 inches will be possible. Ice 
accumulations of up to one tenth of an inch are possible, mainly 
south of Interstate 90. In addition, strong northwest winds 
Saturday afternoon and evening may lead to blowing and drifting 
snow.

IAZ008>010-018-019-029-MNZ079-086>088-094-095-WIZ017-029-032>034-
161130-
/O.CON.KARX.WC.Y.0001.000000T0000Z-200116T1500Z/
/O.CON.KARX.WS.A.0002.200117T1200Z-200119T0000Z/
Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Wabasha-Dodge-
Olmsted-Winona-Mower-Fillmore-Taylor-Clark-Buffalo-Trempealeau-
Jackson-
Including the cities of Osage, Cresco, Decorah, Charles City, 
New Hampton, Oelwein, Wabasha, Dodge Center, Rochester, Winona, 
Austin, Preston, Medford, Neillsville, Alma, Arcadia, Whitehall, 
and Black River Falls
919 PM CST Wed Jan 15 2020

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH SATURDAY AFTERNOON...

* WHAT...Very cold wind chills of 20 to 30 below zero into
  Thursday morning. Heavy mixed precipitation possible Friday into
  Saturday. Total snow accumulations of 4 to 6 inches and ice
  accumulations of around one tenth of an inch are possible across
  northeast Iowa. Total snow accumulations of 6 to 10 inches and a
  glaze of ice are possible across southeast Minnesota into north-
  central Wisconsin. Winds could gust as high as 40 mph  
  Saturday.

* WHERE...Portions of central, north central and west central 
  Wisconsin, north central and northeast Iowa and southeast 
  Minnesota.

* WHEN...For the Wind Chill Advisory, through 9 AM CST Thursday. 
  For the Winter Storm Watch, from Friday morning through Saturday
  afternoon.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute. The 
  cold wind chills could cause frostbite on exposed skin in as 
  little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

Monitor the latest forecasts for updates on this situation.

&&

$$

IAZ011-030-MNZ096-WIZ041>044-053>055-061-161130-
/O.CON.KARX.WS.A.0002.200117T1200Z-200119T0000Z/
Allamakee-Clayton-Houston-La Crosse-Monroe-Juneau-Adams-Vernon-
Crawford-Richland-Grant-
Including the cities of Waukon, Elkader, Caledonia, La Crosse, 
Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, 
Richland Center, and Platteville
919 PM CST Wed Jan 15 2020

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH SATURDAY AFTERNOON...

* WHAT...Heavy mixed precipitation possible. Total snow
  accumulations of 4 to 8 inches and ice accumulations up to one
  tenth of an inch area possible, with the highest ice amounts
  over southwest Wisconsin and northeast Iowa. Winds could gust as
  high as 35 mph Saturday.

* WHERE...Portions of central, southwest and west central 
  Wisconsin, northeast Iowa and southeast Minnesota.

* WHEN...From Friday morning through Saturday afternoon.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

04
872 
WWUS43 KARX 160852
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
252 AM CST Thu Jan 16 2020

...Bitter Cold Wind Chills This Morning... 
...Winter Storm Likely Friday through Saturday...

.Wind chills early this morning are in the 20 to 35 below zero 
range across portions of southeast Minnesota, northeast Iowa, and
in west central and north central Wisconsin. These wind chills
will remain this low through mid-morning today.

Widespread accumulating snow and a wintry mix of snow and
freezing rain is expected to occur Friday into Saturday. In many
areas, this precipitation will not move in until Friday afternoon. 
Snow accumulations of 4 to 10 inches will be possible. Ice 
accumulations of up to one tenth of an inch are possible, mainly 
south of Interstate 90. In addition, strong northwest winds 
Saturday afternoon and evening may lead to blowing and drifting 
snow.

IAZ008>010-018-019-029-MNZ079-086>088-094-095-WIZ017-029-032>034-
161700-
/O.CON.KARX.WC.Y.0001.000000T0000Z-200116T1500Z/
/O.CON.KARX.WS.A.0002.200117T1200Z-200119T0000Z/
Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Wabasha-Dodge-
Olmsted-Winona-Mower-Fillmore-Taylor-Clark-Buffalo-Trempealeau-
Jackson-
Including the cities of Osage, Cresco, Decorah, Charles City, 
New Hampton, Oelwein, Wabasha, Dodge Center, Rochester, Winona, 
Austin, Preston, Medford, Neillsville, Alma, Arcadia, Whitehall, 
and Black River Falls
252 AM CST Thu Jan 16 2020

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH SATURDAY AFTERNOON...

* WHAT...For this morning, a Wind Chill Advisory remains in effect
  for wind chills as low as 35 below zero this morning. From
  Friday through Saturday, a Winter Storm Watch remains in effect
  for the potential of total snow accumulations of 4 to 10 inches
  and ice accumulations up to a tenth of an inch. In many areas,
  this precipitation will not move in until Friday afternoon. Winds
  could gust as high as 40 mph on Saturday which will result in 
  some blowing and drifting snow.

* WHERE...Portions of central, north central and west central 
  Wisconsin, north central and northeast Iowa and southeast 
  Minnesota.

* WHEN...For the Wind Chill Advisory, until 9 AM CST this morning.
  For the Winter Storm Watch, from Friday through Saturday 
  afternoon.

* IMPACTS...The cold wind chills could cause frostbite on exposed
  skin in as little as 30 minutes. Travel could be very difficult
  from Friday afternoon into Saturday. Patchy to areas of blowing
  snow could significantly reduce visibility on Saturday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

Monitor the latest forecasts for updates on this situation. 

&&

$$

IAZ011-030-MNZ096-WIZ041>044-053>055-061-161700-
/O.CON.KARX.WS.A.0002.200117T1200Z-200119T0000Z/
Allamakee-Clayton-Houston-La Crosse-Monroe-Juneau-Adams-Vernon-
Crawford-Richland-Grant-
Including the cities of Waukon, Elkader, Caledonia, La Crosse, 
Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, 
Richland Center, and Platteville
252 AM CST Thu Jan 16 2020

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH SATURDAY AFTERNOON...

* WHAT...A Winter Storm Watch remains in effect for the potential
  of total snow accumulations of 4 to 6 inches and ice
  accumulations up to a tenth of an inch. In many areas, this 
  precipitation will not move in until Friday afternoon. Winds 
  could gust as high as 35 mph on Saturday which will result in 
  some blowing and drifting snow.

* WHERE...Portions of central, southwest and west central 
  Wisconsin, northeast Iowa and southeast Minnesota.

* WHEN...From Friday through Saturday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

Boyne
198 
WWUS43 KARX 161504
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
904 AM CST Thu Jan 16 2020

...Winter Storm Likely Friday through Saturday...

.Widespread accumulating snow and a wintry mix of snow and 
freezing rain is expected to occur Friday into Saturday. In many 
areas, this precipitation will not move in until Friday afternoon.
Snow accumulations of 4 to 10 inches will be possible. Ice 
accumulations of up to one tenth of an inch are possible south of
Interstate 90. In addition, strong northwest winds on Saturday 
may lead to blowing and drifting snow.

IAZ008>010-018-019-029-MNZ079-086>088-094-095-WIZ017-029-032>034-
162315-
/O.EXP.KARX.WC.Y.0001.000000T0000Z-200116T1500Z/
/O.CON.KARX.WS.A.0002.200117T1200Z-200119T0000Z/
Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Wabasha-Dodge-
Olmsted-Winona-Mower-Fillmore-Taylor-Clark-Buffalo-Trempealeau-
Jackson-
Including the cities of Osage, Cresco, Decorah, Charles City, 
New Hampton, Oelwein, Wabasha, Dodge Center, Rochester, Winona, 
Austin, Preston, Medford, Neillsville, Alma, Arcadia, Whitehall, 
and Black River Falls
904 AM CST Thu Jan 16 2020

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH SATURDAY AFTERNOON...
...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

* WHAT...Heavy mixed precipitation possible. Total snow
  accumulations of 4 to 9 inches and ice accumulations of around 
  one tenth of an inch possible. Winds could gust as high as 40 
  mph.

* WHERE...Portions of central, north central and west central 
  Wisconsin, north central and northeast Iowa and southeast 
  Minnesota.

* WHEN...From Friday morning through Saturday afternoon.

* IMPACTS...Travel could be very difficult. Blowing snow could
  significantly reduce visibility on Saturday. The hazardous 
  conditions could impact the Friday evening commute. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

IAZ011-030-MNZ096-WIZ041>044-053>055-061-162315-
/O.CON.KARX.WS.A.0002.200117T1200Z-200119T0000Z/
Allamakee-Clayton-Houston-La Crosse-Monroe-Juneau-Adams-Vernon-
Crawford-Richland-Grant-
Including the cities of Waukon, Elkader, Caledonia, La Crosse, 
Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, 
Richland Center, and Platteville
904 AM CST Thu Jan 16 2020

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH SATURDAY AFTERNOON...

* WHAT...Heavy mixed precipitation possible. Total snow
  accumulations of 4 to 6 inches and ice accumulations of up to
  one tenth of an inch possible. Winds could gust as high as 35
  mph.

* WHERE...Portions of central, southwest and west central 
  Wisconsin, northeast Iowa and southeast Minnesota.

* WHEN...From Friday morning through Saturday afternoon.

* IMPACTS...Plan on slippery road conditions. Blowing snow could 
  significantly reduce visibility on Saturday. The hazardous 
  conditions could impact the Friday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 15, 11:54 AM CST, 3 hours 31 minutes earlier.

Area forecast discussion, Jan 15, 11:54 AM CST, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1154 AM CST Wed Jan 15 2020

.SHORT TERM...(Today and tonight)
Issued at 348 AM CST Wed Jan 15 2020

At 3 AM, low clouds were advancing into northeast Iowa. As these
low clouds move into the area, freezing drizzle will spread into
the area. The HREF and SREF show that this will occur between 4
and 7 AM in northeast Iowa and southeast Minnesota and between 6
and 9 AM along Interstate 90. With Adams County seeing as much
icing as Juneau County, expanded the the Winter Weather Advisory
to include them. There is some concern that this advisory may be
have to be extended into the afternoon for central Wisconsin.
North of this area, snow totals were lowered a bit (1/2 to 2
inches) today. This was due to less of the moisture column being
located in the dendritic growth zone which in turn result in lower
snow to liquid ratios.

For tonight, low temperatures will be in the single digits above
and below zero. The combination of these temperatures and
southeast winds of 5 to 15 mph will produce wind chills of 10 to
30 below. The coldest winds chills be found in northeast Iowa and
southeast Minnesota between 3 AM and 9 AM. A Wind Chill Advisory
may be needed.

.LONG TERM...(Thursday through Tuesday)
Issued at 348 AM CST Wed Jan 15 2020

From Friday into Saturday, it continues to look like a winter
storm will impact the region. Snow will spread into areas west of
the Mississippi River on Friday morning and across the entire area
from Friday afternoon into Friday night. This will be when the
snow rates will be the highest (potentially up to 1 inch per
hour). The 15.00z GEFS plumes continue to show QPF amounts ranging
from a half to 1 inch with a mean of 6 to 7 tenths of an inch. The
NBM snow to liquid ratios seemed a bit too high considering the
temperature profile, so the consensus was to head more toward WPC
which had snow to liquid ratios of 8-12 to 1. To further
complicate things, both the NAM and GFS suggest that there will be
a loss of ice in the clouds south of I-90 on Friday night. This
would allow the snow to mix with or change over to freezing rain
which could result in icing (from just a glaze to up to a tenth
of an inch). The IceProb grids were adjusted to account for this
possibility. If the NBM is correct, there is a potential that the
this mixed precipitation could be even further north. However,
there was not much support for this in the SREF grids. With all
this taken in account, it looks like snow totals could range from
4 to 9 inches. The highest totals look to be north of I-90.

On Saturday, the low pressure will move northeast into Lake Huron.
A tightening surface pressure gradient between this departing low
and an approaching 1043 mb high over the Canadian prairies will
result in sustained northwest winds of 15 to 30 mph and wind gusts
of 30 to 40 mph. This will result in blowing and drifting snow.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1154 AM CST Wed Jan 15 2020

A cold front accompanied by a band of snow is pushing eastward
through the area, having already made it through RST and just now
approaching LSE. Ceilings accompanying this snow will rapidly drop
to lower end MVFR, remaining MVFR into this evening. Skies will
eventually clear from west to east this evening into the overnight
with VFR conditions the remainder of the TAF period. Winds are
shifting to the NW behind the front and will become a tad gusty
(up to 20-25 knots possible) late this afternoon and evening
before diminishing overnight.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory until noon CST today for WIZ041>044-
     053>055-061.

MN...Winter Weather Advisory until noon CST today for MNZ094>096.

IA...Winter Weather Advisory until noon CST today for IAZ008>011-018-
     019-029-030.

&&

SHORT TERM...Boyne
LONG TERM...Boyne
AVIATION...Kurz
Hazardous weather outlook, Jan 15, 1:05 PM CST, 2 hours 20 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service La Crosse WI
105 PM CST Wed Jan 15 2020

MNZ079-086>088-WIZ017-029-032>034-161200-
Wabasha-Dodge-Olmsted-Winona-Taylor-Clark-Buffalo-Trempealeau-
Jackson-
105 PM CST Wed Jan 15 2020

This Hazardous Weather Outlook is for portions of southeast
Minnesota and north central and west central Wisconsin.

.DAY ONE...This Afternoon and Tonight

A few passing areas of snow will continue to bring light
accumulations this afternoon.

Wind chills will range from 15 to 30 below after midnight tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

It continues to like a winter storm could bring heavy snow to the
area from Friday into Saturday. Impacts to travel look likely.
Keep up to date with the latest forecasts.

.SPOTTER INFORMATION STATEMENT...

Snowfall reports would be appreciated today.

.EMERGENCY MANAGEMENT COORDINATION...

A webinar has been scheduled for 2 PM Thursday to brief on
details for the Friday and Friday night winter storm.

IAZ008>011-018-019-029-030-MNZ094>096-WIZ041>044-053>055-061-
161200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Mower-Fillmore-Houston-La Crosse-Monroe-Juneau-Adams-
Vernon-Crawford-Richland-Grant-
105 PM CST Wed Jan 15 2020

This Hazardous Weather Outlook is for portions of north central
and northeast Iowa...southeast Minnesota...and from southwest
into central Wisconsin.

.DAY ONE...This Afternoon and Tonight

Any freezing drizzle or patchy light snow will gradually end
this afternoon. There could be some minor accumulations.

Wind chills will range from 10 to 25 below after midnight
tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

It continues to like a winter storm could bring heavy snow or
wintry mix to the area from Friday into Saturday. Impacts to
travel look likely. Keep up to date with the latest forecasts.

.SPOTTER INFORMATION STATEMENT...

Snowfall and icing reports would be appreciated today.

.EMERGENCY MANAGEMENT COORDINATION...

A webinar has been scheduled for 2 PM Thursday to brief on
details for the Friday and Friday night winter storm.

Boyne/Shea
nofwd

In the hours before

Special weather statement, Jan 15, 11:58 AM CST, 3 hours 27 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1158 AM CST Wed Jan 15 2020

IAZ009>011-029-030-MNZ079-086>088-094>096-WIZ032-033-041-053-054-
152000-
Howard-Winneshiek-Allamakee-Fayette-Clayton-Wabasha-Dodge-Olmsted-
Winona-Mower-Fillmore-Houston-Buffalo-Trempealeau-La Crosse-
Vernon-Crawford-
Including the cities of Cresco, Decorah, Waukon, Oelwein,
Elkader, Wabasha, Dodge Center, Rochester, Winona, Austin,
Preston, Caledonia, Alma, Arcadia, Whitehall, La Crosse, Viroqua,
and Prairie Du Chien
1158 AM CST Wed Jan 15 2020

...Patchy Freezing Drizzle, Slippery Travel Continues...

Patchy freezing drizzle and light snow has resulted in some
slippery travel around the area. Conditions should gradually
improve this afternoon, but use caution if traveling and be aware
that wet surfaces may be icy. Bridges and overpasses could develop
a thin coating of ice if untreated.

Reduce your speed and exercise caution.

Shea
Local storm report, Jan 15, 12:50 PM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1250 PM CST WED JAN 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     SNOW             ROCHESTER INTERNATIONAL 43.93N 92.47W
01/15/2020  M0.5 INCH        OLMSTED            MN   CO-OP OBSERVER

            SNOW TOTAL 6 AM - 12 PM.

&&
Local storm report, Jan 15, 2:15 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
215 PM CST WED JAN 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     FREEZING RAIN    SINSINAWA               42.52N 90.53W
01/15/2020  M0.00 INCH       GRANT              WI   TRAINED SPOTTER

            1/8TH INCH OF GLAZING AT MOUND COMPLEX

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 3:25 PM CSTWinter Storm WatchARXAdams, Buffalo, Clark, Crawford, Grant, Jackson and 7 more21 hr

Nearby

Wind Chill Advisories in Iowa, 2020Wind Chill Advisories in Minnesota, 2020Wind Chill Advisories in Wisconsin, 2020Every wind chill advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.